MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U16150090
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician was using a stent ab9u16150090 abre to treat the left proximal peripheral vein, common iliac vein (civ).Target lesion was fibrous with no degree of tortuosity, minimal degree of calcification.90% lesion stenosis, 150mm lesion length and artery/vein diameter is 14mm.No abnormalities reported in relation to anatomy.Ifu (instruction for use) was followed during preparation, procedure, post-procedure.No damage noted to packaging, i.E.Shelf carton, hoop/tray and no issues noted when removing the device from the hoop/tray.10fr cordis sheath and a.035 inqwire guidewire was used.Embolic protection was not used; the vessel was not pre-dilated and was post-dilated.A 12mm boston charger dilation device was used.The device did not pass through a previously deployed stent and no resistance encountered when advancing the device.Deployment issues were reported during the procedure, the stent had started to deploy, deployment wheel continued to spin but stent was not deploying.Physician removed handle, string was broken.Cut down the stent catheter to expose more string, did not work.Ultimately did pin and pull.However, the stent deployed successfully without injury/intervention (pin and pull after breaking catheter).Device removed safely without issue.
 
Additional Manufacturer Narrative
Product analysis the device returned with the handle opened the thumb wheel wire was detached from the retractable sheath wire the blue isolation sheath had separated from the catheter medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22084200
Report Number2183870-2025-00259
Device Sequence Number15184956
Product Code QAN
UDI-Device Identifier00643169796379
UDI-Public(01)00643169796379(17)280401(10)C075007
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U16150090
Device Lot NumberC075007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight78 KG